| Model Number |
VICM5_12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
03/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer's narrative: a review of the device labeling was completed.Iritis and cells in the anterior chamber are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Requests for additional information has not been forthcoming.Claim# (b)(4).
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 -5.00d implantable collamer lens into the patients left eye (os) on (b)(6) 2024.The patient underwent same day bilateral icl implantation.Opegan ovd was used intraoperatively.Toxic anterior segment syndrome (tass) was observed bilaterally same day upon lens implantation.Inflammation was confirmed by oct imaging.In the reporter opinion the cause is unknown.The lens remains implanted.Additional information has been requested but none has been forthcoming.
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim # (b)(4).